Pulmonary Fibrosis Caused by Chemo

13 Posts | Page(s): 1 2  Next 

Pulmonary Fibrosis Caused by Chemo

by Barbara_411 on Fri Jun 17, 2005 12:00 AM

Quote | Reply
I know only 1% of people getting oxaliplatin will get pulmonary fibrosis. Is there anyone else out there that has oxaliplatin caused pulmonary fibrosis, or am I the only one???? This disease has left me on oxygen 24/7, can hardly do anything that causes exertion on my part. I have gone from a very independent woman to an invalid. I am getting another opinion at the University of Pennsylvania in July. Hopefully they will have more answers for me. Again, please, if anyone else has this, let me know!! Thanks, Barbara

Pulmonary Fibrosis

by phyllis_m_2 on Tue Jun 21, 2005 12:00 AM

Quote | Reply
I'm just being checked for fibrosis...I had wondered if chemo was the cause...please let me know what treatment they are giving you. I already had c o p d, but was really improving until now.

Fibrosis 8/4/2005

by Barbara_119 on Thu Aug 04, 2005 12:00 AM

Quote | Reply
Hello Phyllis, I just saw your message. Yes, chemo can cause pulmonary fibrosis, mine did. Feel free to contact me for more info on pulmonary fibrosis. Barbara

Pulmonary Fibrosis and Chemo

by Mette on Fri Aug 12, 2005 12:00 AM

Quote | Reply
Dear Barbara, My mother has just been diagnosed with pulmonary fibrosis caused by chemotherapy. She is 59 years of age and has metastatic colon cancer. We were told yesterday by an oncologist that the fibrosis was due to 5FU (and not Oxaliplatin), but I'm really not sure, that he knew so much about the cause of it. It is all very new to us and I was really surprised to read your email. Hopefully we can share and compare what the doctors tell us. We live in Denmark, Scandinavia A lung specialist told her that they only find 2-3 such cases worldwide each year. She has had 8 treatment with 5FU and Leucovorin - and thereafter 6 treatments with 5FU, Leucovorin and Oxaliplatin. She had the final treatment two weeks ago. She is scheduled to some more tests next week to determine her lung capacity. She gets dyspnoic when she is moving around, but not if she sitts still. However she is extremely tired all the time. The doctors have told her they will try to control the formation of fibrosis by giving her Prednisolone. Of course I worry about the side effects - especially in regards to her cancer. I would very much like to her from you! What kind of chemotherapy did you receive? Are you by any chance diabetic (my mother has IDDM)? Have they offered you any medicine or other treatments in order to enhance your lung capacity? Mette

What is c o p d ?

by Mette on Fri Aug 12, 2005 12:00 AM

Quote | Reply
Dear Phyllis, I have been told that there are very few people experiencing pulmonary fibrosis caused by chemotherapy. My mother was diagnosed with it only yesterday. I live in Denmark and English is (apparently) not my native tongue. Could you please explain to me what "c o p d" means. I would also very much like to hear from you what the doctors have told you in regards to treating this condition. What kind of chemo did you receive? Best wishes! Mette

Copd

by phyllis_m_2 on Fri Aug 12, 2005 12:00 AM

Quote | Reply
Hi Mette, copd is chronic obstructive pulmonary disease. I recieved 5fu, leucovorin, and camptosar for bowel cancer last year...my lungs just seemed to get worse over the winter. I recieved an answer from bdcoombe who seems much more informed then I am. I'm sure she could do a much better job of explaining this problem. Oh I havent recieved any other treatment for the fibrosis then the c o p d which is xopenex, flovent and spiriva. I also think a good exercise program helps...of course with a drs supervision.

to Phyllis

by Mette on Sun Aug 14, 2005 12:00 AM

Quote | Reply
Dear Phyllis, Thanks for your reply! It seems to me that the doctors may have only continued or maybe intensified the general treatment of your copd and thereby controlling the fibrosis (Did they actually diagnose it as such?) with your inhaling the corticosteroid (Flovent) instead of taking a systemic treatment like Prednisone. Have you had a test that determines your lung capacity? I'm sorry, but I do not know what "bdcoombe" stands for. And how do I get in contact with that person or place? I'm new to this site, and I can only find these messages about pulmonary fibrosis by using the search function in the right corner of the page. How do you "get in"? And another question: Do you know if it is possible to write directly to people's email adresses through this board? Hope to hear from you again :-) Mette

Copd

by phyllis_m_2 on Sun Aug 14, 2005 12:00 AM

Quote | Reply
Hi Mette, they have suggested prednsone but I'm reluctant to do that just yet. I have gained so much weight with it, even short term, that I want to try everything else first. I guess rasp. Therapy would be my best bet. bdcombe is a lady that answered my first posting.. She is being treated for fibrosis caused by chemo...and has been on pred. I think she is more informed then I and can help you find better answers. She said she would be glad to hear from you. I have had the lung function test etc. I don’t go to a lung dr. (which bd or Barbara) has said I should. I’m sure she is right. I will have to check how I get in here. I do it so automatic. I will get back with you...

Fibrosis 8/14/2005

by Barbara_119 on Sun Aug 14, 2005 12:00 AM

Quote | Reply
Hello Matte, my fibrosis was caused by oxaliplatin. Send me your email addresss and I will send you some of what I found on the internet, or go on the internet yourself and put in pulmonary fibrosis and oxaliplatin. Less then 1% can get the fibrosis from oxaliplatin. I had a cough early on in Dec and told my doctor. He said it was not from the chemo, but it was. The oxaliplatin should HAVE BEEN STOPPED while they checked my lungs. Of course, that did not happen. I will have this disease the rest of my live. I am on oxygen whenever I exert myself, such as make my bed, clean up kitchen. I do go to a lung dr who has had me take a stress test and am now going to rehab. I go this week for another breathing test and then to see the lung dr. I had the folfox treatment for colon cancer for 6 mos. I was stage 3. I was a realtor in Florida, but nopw have moved back to Penn.where my children are. I can no longer work because of my lungs. Walking is the hardest thing for me to do. I ended up in the hospital over Easter because I could not breathe and that is where I found out that it was from oxaliplatin. The dr is trying to say it happened AFTER Feb 11 when he last saw me. Not true, but that is another story. Feel free to contact me there and compare notes! Barbara

Fibrosis 8/14/2005

by Barbara_119 on Sun Aug 14, 2005 12:00 AM

Quote | Reply
Matte: I forgot to answer some of your questions. No, I am not diabetic, but prednisone can cause you to be. Prednisone is what they put me on for the fibrosis. I have been on it for 5 mos and have gained 50 lbs.!!! They tell me I should loose some of it when they taper me off the meds. It has helped my fibrosis, but will NOT CURE it. Prednisone only works on 10 to 20% of patients. It aslo causes lots of side effects. I am having a bone density test done as it can cause bone lose too. Remember, fibrosis cannot be completely cured. Barbara
13 Posts | Page(s): 1 2  Next 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.